Alert archive / South Carolina / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Charleston, SC

September 1, 2007Beaufort County, Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this flash flood warning at Sep 1, 2007, 12:06 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2007, 12:06 PM EDT (16:06 UTC)
Expired
Sep 1, 2007, 6:00 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 12:45 PM EDTFLOOD2 N Skidaway Island, GAPUBLIC REPORTED 1.5 FT OF STANDING WATER AT AN UNDERPASS. ALSO A MAJOR ROAD IN TOWN IS CLOSED DUE TO HIGH WATER. IT IS REPORTED IMPASSABLE BY CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 011607
FFWCHS
GAC051-SCC013-053-012200-
/X.NEW.KCHS.FF.W.0007.070901T1606Z-070901T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1206 PM EDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM 17 MILES EAST
  OF FOLLY FIELD TO HILTON HEAD ISLAND TO SKIDAWAY ISLAND...OR ALONG
  A LINE EXTENDING FROM 21 MILES EAST OF HILTON HEAD ISLAND TO HILTON
  HEAD ISLAND TO 7 MILES SOUTH OF SAVANNAH...MOVING NORTH AT 10 MPH.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  HILTON HEAD AIRPORT...WILMINGTON ISLAND...
  TYBEE ISLAND...ISLE OF HOPE...
  VERNONBURG...SANDFLY...
  WINDSOR FOREST...WHITE BLUFF...
  BLUFFTON...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3200 8123 3227 8108 3253 8054 3242 8041
      3238 8042 3224 8062 3226 8066 3230 8066
      3229 8069 3234 8075 3230 8073 3228 8075
      3223 8066 3220 8066 3207 8088 3203 8089
      3187 8109
TIME...MOT...LOC 1606Z 160DEG 12KT 3217 8040 3225 8076
          3195 8106

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 10:42 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 1, 10:42 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1042 AM EDT SAT SEP 1 2007

.SYNOPSIS...
TODAY INTO TONIGHT...A SURFACE TROUGH WILL PERSIST ACROSS THE
REGION...CONNECTING WEAK LOW PRESSURES OVER THE NORTHEAST GULF OF
MEXICO AND OVER COASTAL SOUTHEAST GEORGIA. THEN...A COOL FRONT WILL
SLIP S AND INTO THE AREA TONIGHT...AND WILL STALL OVER OF JUST S
OF THE REGION FOR THE REMAINDER OF THE WEEKEND. THIS STALLED FRONT
AND SURFACE LOW PRESSURE CENTERED SOUTHWEST OF THE REGION
WILL COMBINE TO PRODUCE UNSETTLED CONDITIONS THROUGH THE HOLIDAY
WEEKEND. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM THE
NORTH BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK LOW PRESSURE OVER SE GA...AN ASSOCIATED SURFACE TROUGH
EXTENDING NE FROM THIS FEATURE AND A SHORTWAVE ADVANCING NORTHEAST
INTO SE GEORGIA WILL CONTINUE TO SUPPORT NUMEROUS TO WIDESPREAD
SHOWERS/THUNDERSTORMS THROUGH AT LEAST THIS AFTERNOON. RAISED POPS
ACCORDINGLY. PWATS 2.1 TO 2.3 INCHES WILL SUPPORT LOCALLY
EXCESSIVE RAINFALL.

CLOUD COVER WILL HOLD TEMPS IN THE UPPER 70S TO LOWER 80S AT MOST
LOCATIONS...LIMITING INSTABILITY AND THE ASSOCIATED THREAT FOR
SEVERE THUNDERSTORMS. WILL CONTINUE TO MONITOR EXTREME SOUTHERN
COUNTIES...AS CLOUD COVER COULD THIN HERE...ALLOWING GREATER
HEATING/DESTABILIZATION...SETTING UP A DIFFERENTIAL HEATING
BOUNDARY AND PERHAPS SUPPORTING BRIEF SEVERE THUNDERSTORMS WITH
DAMAGING DOWNBURSTS.

SURFACE BOUNDARY TO THE N HAD NOT MADE ANY PROGRESS THIS SATURDAY
MORNING...THIS FEATURE SHOULD ADVANCE SOUTH INTO THE REGION TONIGHT.
WILL CONTINUE ONGOING CHANCE POPS FOR NOW...BUT WILL ASSESS 12Z
GUIDANCE...AS CONCERN IS THAT AFTER A BRIEF/DIURNAL LULL IN PRECIP
COVERAGE THIS EVENING...THE INTERACTION OF THE ADVANCING COOL
FRONT WITH THE TROUGH ALREADY IN PLACE...WEAK SURFACE LOW PRESSURE
MAY EVEN STILL REMAIN OVER OR CLOSE TO SE GA...MAY SUPPORT ANOTHER
SURGE OF SHOWERS/THUNDERSTORMS OVERNIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SURFACE HIGH PRESSURE TO THE NORTH WILL BEGIN TO PUSH AN INLAND
WEDGE THROUGH VIRGINIA AND THE CAROLINAS ON SUNDAY. THE SURFACE
LOW OVER THE NORTHEASTERN GOMEX WILL BEGIN TO WEAKEN...WHILE THE
AXIS OF DEEP MOISTURE MAKES A SLIGHT SHIFT NORTH. SHORTWAVE ENERGY
WILL CONTINUE TO MOVE THROUGH THE AREA INTO EARLY NEXT WEEK.
COMBINED WITH THE PERSISTENT MOISTURE AND FORCING FROM THE
LINGERING LOW PRESSURE AND FRONTAL BOUNDARY...EXPECT TO SEE A GOOD
CHANCE OF RAIN AND CLOUDS TO CONTINUE SUNDAY AND MONDAY...ESPECIALLY
SOUTH OF THE SAVANNAH RIVER. AT THIS POINT HAVE MAINTAINED HIGHEST
POPS ON SUNDAY...AS DRIER AIR BEGINS TO PUSH INTO THE AREA FROM
THE NORTH MONDAY AFTERNOON. LOCALIZED FLOODING WILL AGAIN BE THE
MAIN THREAT WITH DEVELOPING CONVECTION. A FLOOD WATCH MAY STILL BE
DEEMED NECESSARY BY SUBSEQUENT SHIFTS...BUT AT THIS TIME CONFIDENCE
IN THE TIMING AND LOCATION OF PERSISTENT HEAVY RAIN IS NOT HIGH
ENOUGH FOR ISSUANCE.

AS A RESULT OF HEAVY RAINFALL AND THICK CLOUD COVER...HIGH
TEMPERATURES ON SUNDAY WILL BE SUPPRESSED INTO THE LOWER TO MID
80S. AS CLOUDS AND RAIN CHANCES DECREASE A BIT ON MONDAY...AFTERNOON
TEMPERATURES WILL REACH THE UPPER 80S AWAY FROM THE COAST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD THIS AFTERNOON. STALLED OUT FRONTAL BOUNDARY WILL
REMAIN THE DOMINANT WEATHER FEATURE THROUGH EARLY NEXT WEEK...BEFORE
HIGH PRESSURE BUILDS FROM THE NORTH FOR THE MIDDLE AND LATTER PART
OF THE UPCOMING WORK WEEK. EXPECT A RETURN TO MORE TYPICAL
DIURNALLY DRIVEN CONVECTION TUE THROUGH FRI...AND WILL KEEP SLGT
CHC/LOW CHC POPS GOING THROUGH THE PERIOD. TEMPERATURES THROUGH
THE EXTENDED ARE EXPECTED TO RUN NEAR TO SLIGHTLY BELOW CLIMO.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
MORE UNSETTLED WX THIS FCST PERIOD...WITH POTENTIAL FOR HEAVY
RAINS AND GUSTY WINDS IN THE STRONGER SHRA AND TSRA...ESP AT KSAV
WHERE MOISTURE IS A LITTLE HIGHER AND THEY ARE IN CLOSER PROXIMITY
TO LOW PRES.

LINGERING PRECIP AND MVFR CONDITIONS AT KCHS WILL EXIT THE AREA
BY LATE MORNING. COULD CERTAINLY EXPERIENCE MORE WET WX THIS AFTN
INTO TONIGHT...BUT TIMING IF DIFFICULT. THUS WENT WITH CB CLOUDS
AND VCSH FROM 15-19Z...FIGURING THAT CONVECTION NOW S OF KNBC OR
OTHER CONVECTION THAT FORMS WOULD BE IN THE AREA DURING THAT TIME.
THERE IS EVEN LOWER CONFIDENCE AFTER 19Z ON THE TIMING OF
PRECIP...THUS WE HAVE CARRIED CB CLOUDS BUT NO MENTION OF PRECIP.
LATER TAF ISSUANCES WILL MOST CERTAINLY NEED TO ADD PRECIP...AS
WELL AS GO WITH LOWER VSBYS AND/OR CIGS WHEN IT BECOMES MORE
APPARENT ON THE TIMING OF SHRA/TSRA.

BAND OF MODERATE TO HEAVY SHRA AND ISOLATED TSRA WILL MOVE INTO
KSAV EARLY IN THE FCST PERIOD FROM THE S...WITH CONDITIONS
LOWERING TO IFR AS IT MOVES THRU. ADDITIONAL BANDS OF CONVECTION
WILL DEVELOP AND/OR ADVECT IN THROUGHOUT THE DAY AND INTO
TONIGHT...SO HAVE CARRIED 6SM IN -SHRA THE REMAINDER OF THE FCST
PERIOD /ALONG WITH CB CLOUDS MUCH OF THE TIME/...FIGURING THAT
AMENDMENTS CAN BE USED TO WORK OUT THE UNCERTAINTY ON TIMING OF
THE LOWER CONDITIONS.

EXTENDED AVIATION OUTLOOK...COULD BE LOOKING AT PROLONGED PERIODS
OF MVFR OR IFR CONDITIONS THE REST OF THIS WEEKEND...WITH PWATS 2
TO 2.5 INCHES...STRONG MOISTURE CONVERGENCE AND GOOD LIFT EXPECTED.
IMPROVING CONDITIONS EXPECTED BY TUE AND WED.

&&

.MARINE...
WEAK LOW PRESSURE NEAR THE SE GA COAST HAD ALTERED WIND FIELDS...
WITH THE STRONGEST E/NE WINDS FOCUSED ACROSS N WATERS...AND A
WEAKER SURFACE PRESSURE GRADIENT ACROSS SOUTHERN WATERS. THUS
INTRODUCED A SCSEC HEADLINE INTO THE CHS HARBOR FORECAST...AND
HELD OTHER AREAS BELOW HEADLINE CRITERIA THROUGH THE AFTERNOON.
AS THE SURFACE COOL FRONT ADVANCES SOUTH TOWARD THE WATERS LATER
TODAY...THE SURFACE PRESSURE GRADIENT SHOULD TIGHTEN ACROSS
SOUTHERN WATERS...SUPPORTING STRONGER WINDS AND BUILDING SEAS.
WILL ASSESS 12Z GUIDANCE REGARDING POTENTIAL HEADLINES FOR
TONIGHT THROUGH SUNDAY.

LOW OVER THE FL PANHANDLE WILL MOVE LITTLE THRU SUN AS A COOL FRONT
TRIES TO WORK ITS WAY INTO AT LEAST THE SC WATERS DURING THIS TIME.
EVEN IF THE FRONT IS NOT ABLE TO PROGRESS THAT FAR S...THE HIGH TO
THE N WILL CONTINUE TO BRIDGE THE FRONTAL BOUNDARY AND MAINTAIN AN
ELY FLOW INTO EARLY NEXT WEEK. BETTER PINCHING OF THE PRES GRADIENT
LOOKS TO OCCUR OVER THE CENTRAL AND NRN WATERS TONIGHT AND
SUN...THUS WE HAVE SLIGHTLY HIGHER WINDS OVER THE THESE WATERS.

BY MON OR TUE THE HIGH TO THE N WILL TRY TO SHIFT S TOWARD THE AREA
AND THE PRES GRADIENT WILL RELAX.

HEAVY RAINS TO CAUSE REDUCED VSBYS TO LESS THAN 1 NM AT TIMES TODAY
AND WILL INCLUDE IN THE FCST.

RIP CURRENTS...PER STRONGER ONSHORE WINDS...AVERAGING 20-25 MPH
ACROSS SC COASTAL WATERS...RAISED THE RIP CURRENT RISK TO MODERATE
ACROSS SC TODAY. ONSHORE WINDS DO NOT SUPPORT THE ONGOING MODERATE
RISK FOR GA WATERS...BUT THE SURFACE PRESSURE GRADIENT SHOULD
TIGHTEN AS THE COOL FRONT TO THE NORTH PRESSES TOWARD THE
REGION...SO WILL ERR ON THE SIDE OF CAUTION AND WILL MAINTAIN THE
MODERATE RISK FOR GA WATERS.

ALTHOUGH THE LOCAL RIP CURRENT ANALYSIS IS INDICATING
A LOW RISK TODAY WE ARE CONCERNED ABOUT CONDITIONS ALONG THE GA
BEACHES...WHICH SEEMS TO HAVE THE BEST CHANCE OF EXPERIENCING A
PINCHING OF THE PRES GRADIENT. ALTHOUGH THERE WILL BE LITTLE IF ANY
SWELL...BASED ON A FCST FROM THE LOCAL WORKSHEET IN THE UPPER END
RANGE OF THE LOW RISK FOR SE GA BEACHES...TIDES ARE RUNNING ABOVE
PREDICTED LEVELS AND THE WINDS WILL BE MUCH HIGHER THAN RECENT DAYS
/APPROACHING 20 MPH/. BASED ON THESE CONDITIONS AND GIVEN THAT IT IS
A HOLIDAY WEEKEND /DESPITE THE POOR WX/...WOULD FEEL BETTER GOING
WITH A MODERATE RISK FROM TYBEE ISLAND SOUTH TO SAPELO. WILL
MAINTAIN LOW RISK ELSEWHERE...AND CLOSELY MONITOR FOR STRONGER WINDS
FURTHER N WHICH MAY ENHANCE THE RISK OVER THE SC BEACHES LATER
TODAY. AN ENHANCED RISK IS POSSIBLE AGAIN ON SUN...ESP IF WE CAN
GET ANY SMALL SWELLS TO DEVELOP.

&&

.TIDES/COASTAL FLOODING...
TIDES WERE RUNNING ABOUT 3/10 OF A FOOT ABOVE PREDICTED LEVELS ON
CHS HARBOR...AND ABOUT 4/10 OF A FOOT HIGH AT FT PULSASKI. CURRENT
TRENDS SUGGEST THAT PEAK TIDE LEVELS BETWEEN 1130 AM AND NOON WILL
REMAIN BELOW SHALLOW COASTAL FLOODING CRITERIA. THE NEXT HIGH TIDE
AROUND MIDNIGHT WILL ALSO REMAIN BELOW CRITICAL THRESHHOLDS.
THUS...THE MAIN CONCERN WILL REMAIN HEAVY RAIN FALLING AROUND THE
TIME OF HIGH TIDE TODAY AND TONIGHT...ENHANCING THE LOCAL FLOOD
THREAT IN COASTAL AREAS...ESPECIALLY WITHIN CHARLESTON AND
SAVANNAH. WITH STRONGER ONSHORE WINDS...SHALLOW COASTAL FLOODING
MAY OCCUR AROUND HIGH TIDE EARLY SUN AFTERNOON.

THESE CONDITIONS WILL ALSO LEAD TO MINOR BEACH EROSION AROUND THE
TIMES OF HIGH TIDE TODAY THRU AT LEAST SUN. WILL MAINTAIN MENTION IN
THE HWO.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 1, 10:56 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 AM EDT SAT SEP 1 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-021000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
1056 AM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
TODAY. REMAIN ALERT FOR FLASH FLOOD WARNINGS AND FLOOD ADVISORIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
SUNDAY. FLOOD WATCHES...FLASH FLOOD WARNINGS OR FLOOD ADVISORIES
MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ117-119-139-141-SCZ048>051-021000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1056 AM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

...MODERATE RISK OF RIP CURRENTS TODAY...

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
TODAY. REMAIN ALERT FOR FLASH FLOOD WARNINGS AND FLOOD ADVISORIES.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON AREA
BEACHES TODAY. REFER TO THE SURF ZONE FORECAST FOR ADDITIONAL
INFORMATION.

COASTAL FLOODING AND BEACH EROSION...THE COMBINATION OF INCREASING
ONSHORE WINDS...BUILDING SURF AND PERIODS OF HEAVY RAIN MAY
PRODUCE LOCALIZED FLOODING IN COASTAL COMMUNITIES...ALONG WITH
MINOR BEACH EROSION...ESPECIALLY THROUGH EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
SUNDAY. FLOOD WATCHES...FLASH FLOOD WARNINGS OR FLOOD ADVISORIES
MAY BE NEEDED.

RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS
ON AREA BEACHES SUNDAY THROUGH LABOR DAY...DUE TO PERSISTENT
ONSHORE WINDS AND SMALL SWELL.

COASTAL FLOODING AND BEACH EROSION...THE COMBINATION OF INCREASING
ONSHORE WINDS...BUILDING SURF AND PERIODS OF HEAVY RAIN MAY
PRODUCE SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION THROUGH
LABOR DAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-370-374-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1056 AM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN TODAY...
OCCASIONALLY REDUCING VISIBILITY TO BELOW 1 NM. STRONGER
THUNDERSTORMS MAY ALSO PRODUCE WIND GUSTS EXCEEDING 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN SUNDAY...
OCCASIONALLY REDUCING VISIBILITY TO BELOW 1 NM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 1, 9:47 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
947 AM EDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLOOD            WILMINGTON ISLAND       32.01N 80.98W
09/01/2007                   CHATHAM            GA   EMERGENCY MNGR

            HIGH WATER ON PROPERTY ON OMELER LOOP.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:49 AM EDTAreal Flood AdvisoryCHSBeaufort63 min
Sep 1, 4:15 AM EDTAreal Flood AdvisoryCHSCharleston105 min
Sep 1, 5:56 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston64 min
Sep 1, 6:38 AM EDTAreal Flood AdvisoryCHSBeaufort, Jasper97 min
Sep 1, 7:52 AM EDTAreal Flood AdvisoryCHSBeaufort, Jasper2 hr
Sep 1, 8:44 AM EDTAreal Flood AdvisoryCHSBeaufort2 hr
Sep 1, 10:41 AM EDTAreal Flood AdvisoryCHSBeaufort94 min
Sep 1, 4:38 PM EDTFlood WatchCHS29 hr
Sep 1, 5:53 PM EDTFlash Flood WarningCHSBeaufort6 hr
Sep 1, 2:25 AM EDTSpecial Marine WarningCHS47 min
Sep 1, 8:17 AM EDTFlash Flood WarningCHSChatham103 min
Sep 1, 11:44 AM EDTAreal Flood AdvisoryCHSChatham61 min
Sep 1, 5:02 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Liberty, McIntosh88 min
Sep 1, 5:31 PM EDTFlash Flood WarningCHSChatham6 hr
Sep 1, 6:22 PM EDTAreal Flood AdvisoryCHSBryan, Liberty, McIntosh113 min
Sep 1, 7:12 PM EDTFlash Flood WarningCHSBryan6 hr
Sep 1, 7:58 PM EDTAreal Flood AdvisoryCHSLiberty, McIntosh2 hr

Nearby

Flash Flood Warnings in South Carolina, 2007Flash Flood Warnings in Georgia, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.